| Catalog Number |
0010212 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Deformity/ Disfigurement (2360)
| Date of Event |
04/20/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, infection, chronic pain and underwent subsequent surgical intervention.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regard to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.Unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.
Event or Problem Description
Attorney alleges that on (b)(6) 2015, the patient underwent surgery for a ventral hernia repair and a bard/davol ventrio hernia patch was implanted.Attorney also alleges that further to implantation with the product, the patient suffered the development of mesh infection and chronic pain.It is alleged that on or about (b)(6) 2015 and (b)(6) 2016, the patient underwent additional corrective revision surgeries.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges the patient suffered permanent injuries including scarring, disfigurement, suffering and physical disability.It is alleged that the patient continues to undergo medical care and treatment.It is also alleged that the device was defective.